Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 102, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 2, 2015, 4:31 AM CDT for Carroll County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 4:31 AM CDT (09:31 UTC)
- Expired
- Jul 2, 2015, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, AR
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 27.9
The text
As transmitted, in the capitals the NWS used until 2016.
166
WGUS54 KTSA 020931
FFWTSA
ARC015-021230-
/O.NEW.KTSA.FF.W.0102.150702T0931Z-150702T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
431 AM CDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTHWESTERN ARKANSAS...
* UNTIL 730 AM CDT
* AT 428 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE IN THE WARNED AREA.
* SOME LOCATIONS WHERE FLOODING COULD OCCUR INCLUDE...
BERRYVILLE...GREEN FOREST...URBANETTE...RUDD...
RULE...CARROLLTON... OSAGE...BLUE EYE...CABANAL...DELMAR...
DRYFORK...CONNOR...DENVER... COIN AND METALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
3619 9361 3620 9362 3628 9363 3650 9360
3650 9330 3612 9330
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:05 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 2, 3:05 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 305 AM CDT THU JUL 2 2015 .DISCUSSION... ONGOING THUNDERSTORM CLUSTER CURRENTLY OVER SOUTHWEST MISSOURI WILL CLIP FAR NORTHWEST ARKANSAS THIS MORNING AS ADVERTISED. FURTHER WEST...WARMER AIR ALOFT WILL LIKELY SUPPRESS STRONGER THUNDERSTORM DEVELOPMENT THIS MORNING ACROSS EASTERN OKLAHOMA. WEAK FRONTAL BOUNDARY FORECAST TO MOVE INTO NORTHEAST OKLAHOMA/ NORTHWEST ARKANSAS THIS AFTERNOON. STRONG DIABATIC HEATING WILL ALLOW SCATTERED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP NEAR BOUNDARY WITH THE THREAT FOR DAMAGING DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL. THUNDERSTORM THREAT WILL LIKELY CONTINUE AND/OR REDEVELOP TONIGHT INTO FRIDAY AS INITIALLY UPPER LEVEL WAVE MOVES ACROSS THE AREA. SECONDARY UPPER DISTURBANCE WILL MOVE OUT OF THE CENTRAL PLAINS FRIDAY INTO SATURDAY WITH THE CONTINUED THREAT FOR THUNDERSTORMS/ HEAVY RAINFALL ALONG/SOUTH OF INTERSTATE 40. WEAK NORTHWEST FLOW ALOFT WILL PERSIST ON SUNDAY WITH...YOU GUESSED IT...LINGERING PRECIP CHANCES. ALTHOUGH THE EXACT LOCATION OF HEAVIER RAINFALL SWATHS ARE STILL UNCERTAIN...LOCALIZED FLASH FLOODING WILL CERTAINLY BE A THREAT THROUGH THE WEEKEND WITH PRECIPITABLE WATER VALUES RUNNING AROUND 2 INCHES. THE FLOODING THREAT WILL LIKELY BE ENHANCED IN ANY LOCATIONS WHERE THUNDERSTORMS TRAIN OVER THE SAME AREAS. WEAK UPPER RIDGE WILL BUILD OVER THE REGION ON MONDAY WITH A BRIEF BREAK IN THE PRECIPITATION CHANCES. THIS COULD BE SHORT LIVED HOWEVER AS YET ANOTHER UPPER SHORT WAVE/FRONTAL BOUNDARY APPROACHES MONDAY NIGHT INTO TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 72 87 71 / 50 60 60 50 FSM 92 75 84 70 / 50 70 70 60 MLC 90 72 84 69 / 50 70 60 60 BVO 91 68 86 68 / 40 50 50 40 FYV 86 68 83 66 / 50 60 60 50 BYV 87 67 83 66 / 60 60 60 50 MKO 91 72 85 69 / 50 70 70 50 MIO 89 68 86 68 / 40 40 60 40 F10 90 72 85 69 / 50 70 70 60 HHW 91 73 85 70 / 10 40 60 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....12
Hazardous weather outlook, Jul 1, 9:32 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 932 PM CDT WED JUL 1 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 932 PM CDT WED JUL 1 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... A WEAK FRONTAL BOUNDARY EXTENDED ACROSS NORTH CENTRAL OKLAHOMA INTO NORTHWESTERN MISSOURI THIS EVENING. SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER NORTH CENTRAL OKLAHOMA WITH MORE WIDESPREAD ACTIVITY ONGOING ACROSS MISSOURI. ADDITIONAL ACTIVITY MAY DEVELOP ALONG THE FRONT IN SOUTHEASTERN KANSAS BY MIDNIGHT AS A LOW LEVEL JET STRENGTHENS ACROSS THE SOUTHERN PLAINS. THE AIR MASS ACROSS NORTHEASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS IS VERY MOIST AND MODERATELY UNSTABLE. STRONG SOUTHERLY LOW LEVEL FLOW COMBINED WITH MODERATELY STRONG MID LEVEL FLOW FROM THE NORTHWEST IS RESULTING IN WIND SHEAR CAPABLE OF SUSTAINING SEVERE UPDRAFTS. AS SUCH...THE ACTIVITY IN MISSOURI WILL CONTINUE TO MOVE TOWARD FAR NORTHEASTERN OKLAHOMA...AND ESPECIALLY NORTHWESTERN ARKANSAS OVERNIGHT. SOME OF THIS ACTIVITY WILL LIKELY IMPACT THE REGION AFTER MIDNIGHT. DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO GOLFBALL SIZE...AND AN ISOLATED TORNADO IS POSSIBLE WITH THESE STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE THURSDAY AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS A SURFACE FRONT MOVES SOUTH INTO THE REGION. VERY UNSTABLE AIR AND CONSIDERABLE WIND SHEAR WILL SUPPORT ORGANIZED SEVERE WEATHER AS THE ACTIVITY MOVES SOUTHEASTWARD ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...GIVEN A VERY MOIST ATMOSPHERE THAT RESIDES OVER THE AREA. THE FRONTAL BOUNDARY WILL LIKELY LINGER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ON FRIDAY...RESULTING IN ADDITIONAL THUNDERSTORM DEVELOPMENT NEAR THE FRONT. STORM CHANCES WILL CONTINUE THROUGH MUCH OF THE WEEKEND INTO EARLY NEXT WEEK AS MOIST...UNSTABLE AIR REMAINS OVER THE REGION. WEAK UPPER LEVEL DISTURBANCES PASSING THROUGH THE AREA ALONG WITH WEAK SURFACE BOUNDARIES WILL SUPPORT THIS DAILY POTENTIAL. LIMITED SEVERE WEATHER POTENTIAL WILL EXIST FRIDAY THROUGH TUESDAY. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. 69
In the hours before
Special weather statement, Jul 2, 3:42 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 AM CDT THU JUL 2 2015
ARZ002-020915-
CARROLL AR-
342 AM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CARROLL AND NORTHERN MADISON
COUNTIES UNTIL 415 AM CDT...
AT 341 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
URBANETTE TO NEAR GRANDVIEW TO 5 MILES SOUTHEAST OF EUREKA SPRINGS...
AND MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...URBANETTE...RUDD...
GRANDVIEW...RULE...CARROLLTON...OSAGE...BLUE EYE...OAK HILL...
CABANAL...DELMAR...DRYFORK...CONNOR...PLEASANT RIDGE...DENVER...COIN
AND METALTON.
LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
3619 9361 3620 9362 3626 9362 3627 9364
3628 9363 3628 9366 3630 9366 3630 9377
3647 9372 3650 9364 3650 9330 3612 9330
TIME...MOT...LOC 0841Z 296DEG 30KT 3645 9345 3645 9365 3632 9369The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:42 AM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| Jul 2, 4:08 PM CDT | Special Weather Statement | TSA | Benton, Washington | 52 min |
| Jul 2, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 51 min |
| Jul 2, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 57 min |
| Jul 2, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 24 min |
| Jul 2, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 48 min |
| Jul 2, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 60 min |
| Jul 2, 6:57 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.